MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® NO ADDITIVE (Z) TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® NO ADDITIVE (Z) TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Model Number 366703
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® no additive (z) tubes there was a presence of mold.This event occurred 5 times.The following information was provided by the initial reporter.The customer stated: "this is a report about black spots (embedded fm) on tubes.This customer has previously reported the same issue, with no improvement in the product, the customer is strongly complaining the recurrence of this issue.".
 
Additional Manufacturer Narrative
Investigation summary: bd received 5 samples and 7 photos from the customer in support of this complaint.A visual examination of the samples and photos was performed and revealed embedded foreign matter in the sidewall of the tube.Embedded foreign matter is, by its nature, isolated from any specimen, therefore it is a cosmetic defect.Bd was able to confirm the customer¿s indicated failure mode with the samples and photos provided.Bd determined the root cause was attributed to the manufacturing process.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® NO ADDITIVE (Z) TUBES
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14789486
Report Number1917413-2022-00340
Device Sequence Number5050773
Product Code FMH
UDI-Device Identifier50382903667036
UDI-Public50382903667036
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Model Number366703
Device Catalogue Number366703
Device Lot Number1014057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown